Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
138 Doctors are Online

Pain in the foot, collapsed foot joint, Plantar fasciitis, steroid shot taken, no improvement. Treatment options?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11732 Questions
I am 30 years old, 5'7", 250 lbs...I have plantar's faciitis as a result of that I have a collapsed joint in my right foot. I have had a steriod shot in the bottom of my right heel and also one into the joint that had collapsed. I am still having pain where the joint is collapsed. I wear a walking boot so I don't put anymore pressure on that foot so not to cause a stress fracture and I have another boot that I wear at night to stretch the muslce along the botton of my foot. This treatment has been going on for about 4 weeks now with very little improvement. What would be the next steps from here?
Posted Fri, 13 Apr 2012 in Bones, Muscles and Joints
Answered by Dr. Rakhi Tayal 2 hours later
Thanks for posting your query.
Severe plantar fasciitis with joint collapse usually needs local or systemic steroids for improvement. The boots that you are using do show effect a bit slowly.
If you had taken local steroid injections 4 weeks ago then you can have a second dose for earlier relief.
Short wave diathermy might help in increasing the blood circulation in the area and enhancing the response of the treatment you are getting.
Local massage of the area is also helpful sometimes. If nothing of the above measures show any substantial response for next 4 weeks then surgery is the only option left.

Hope this answers your query.I will be glad to answer the follow up queries that you have.
Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor